Bloating and water retention on cortenema - any advice?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

annBrown
New Member


Date Joined Oct 2007
Total Posts : 7
   Posted 5/27/2009 9:08 PM (GMT -6)   
Hi everyone, I have been using cortisone (cortenemas) for about 3 weeks now, and I have gained 12 or so pounds - much of it in my swollen feet and ankles it seems! Does anyone have any advice? Can I take a diuretic to reduce the bloating and water retention?

Has anyone else experienced this - is it normal?

Any help is greatly appreciated.

Many thanks.

Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5185
   Posted 5/27/2009 9:44 PM (GMT -6)   
You should check in with your doctor ASAP. Cortenemas do not usually cause side effects after a couple weeks of use. In the meantime you can try monitoring your salt intake-- because high salt in one's diet while on steroids increases water retention. / Old Hat (30 yrs with left-sided UC ... [etc.])

quincy
Elite Member


Date Joined May 2003
Total Posts : 30677
   Posted 5/27/2009 10:22 PM (GMT -6)   
oh yeah, I agree....do please call the doctor.

What other meds are you using as well?

Keep us posted as to the outcome of the call to your doc.

Are you able to take any 5 ASA meds such as asacol, rowasa..etc?

quincy
*Heather* Status: mild flare enemas tapered to every 3rd night
~diagnosed January 1989 UC (proctosigmoiditis)
~UC meds: Asacol (3 x2 daily); Salofalk enemas nightly for flares & taper to maintenance 
~Bentylol (dicyclomine) 20mg as needed; Ranitidine (reflux);  Effexor XR 75mg(depression);  Pulmicort/Airomir (asthma) 
~vitamins/minerals/supplementsProbiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls). @ bedtime
~various digestive enzymes as needed
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!
 


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 5/28/2009 7:30 AM (GMT -6)   
You need to call your doctor. Swelling in the feet and ankles can indicate complications going on with your kidneys which is a rare side effect of cortesteroids. Do not take any diuretics unless you have specifically got the ok from your doctor.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-second series starts 2/17, OA in my fingers -Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, July 17, 2018 6:55 AM (GMT -6)
There are a total of 2,982,328 posts in 326,991 threads.
View Active Threads


Who's Online
This forum has 161814 registered members. Please welcome our newest member, Maximus49.
347 Guest(s), 9 Registered Member(s) are currently online.  Details
Georgia Hunter, PeterDisAbelard., proudmom2x, Sherrine, Saipan Paradise, Everton, Going for brachy, borborygmi, Noggin2u2